Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

179 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

On cabergoline for high prolactin levels. Having irregular periods. MRI showed pituitary macroadenoma. Any suggestion?

Answered by
Dr.
Dr. Minal Mohit

Endocrinologist

Practicing since :1998

Answered : 804 Questions

default
Posted on Tue, 19 Nov 2013 in Thyroid Problem and Hormonal Problems
Question: hi dr i have been suffering from high prolactin from last 4 years and also my mri showed pituitary macroadenoma. i have been regularly taking cabergoline but still my prolactin levels are not normal and also my periods are iregular. please help.
doctor
Answered by Dr. Minal Mohit 22 hours later
Brief Answer:
Need more details Ma'm.

Detailed Answer:
Dear Ma'm, Hi! As per your statement you are suffering from prolactinoma. You are on cabergoline already and you still have high prolactin and irregular periods. I need to know the size of your macroadenoma in the last 4 MRI starting from first before starting the treatment and now after four years, also the values of prolactin first and now. I would appreciate if you can tell me the values of other hormones as well that is - TSH, FT4, Cortisol, ACTH, LH, FSH, Estradiol.
How is your vision? is the macroadenoma big enough to reach near optic chiasma? Are you having breast discharge as well because of high prolactin? Please Tell me if you can so that I can answer you better. Regards!
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Minal Mohit 41 minutes later
mam my all other hormones are normal and also my vision is normal. i also donot have any discharge from breast. I will also get my prolactin test this week and will attach the reports.

mam can u please suggest me as if homeopathy is successful in treating this problem completely.
thanks
doctor
Answered by Dr. Minal Mohit 4 hours later
Brief Answer:
Homeopathy is not my cup of tea.

Detailed Answer:
Dear ma'm, Homeopathy is not known to me. Please tell me if the size of adenoma is decreasing? you can increase cabergoline to thrice a week. regards!
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Minal Mohit 18 hours later
Mam I need one more advice is watching tv working on laptop and using harmful for high prolactin and also is macroadenoma has any bad impact on health apart from irregular periods. Thanks a ton for ur advice
doctor
Answered by Dr. Minal Mohit 4 hours later
Brief Answer:
Screen time is not related to adenoma.

Detailed Answer:
Dear Ma'm,

Screen time will affect your vision otherwise , not because of adenoma.

Second query, high prolactin can cause irregular periods because of two reasons 1. hormonal effect 2. mass effect.
If it is hormonal effect and is physiological then no it will not cause any problem other than irregular periods. But irregular periods will cause all features of early menopause. But if irregular periods are because of mass effect of adenoma, causing suppression of all hormones including LH, FSH, then it must be suppressing GH , TSH, ACTH as well.

In this case we must take an action depending upon the reports and the size of adenoma in last 4 years.

Regards!
Above answer was peer-reviewed by : Dr. Vaishalee Punj
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,  
Drug/Medication ,   ,   ,  
Treatment/Therapy
Lab Tests
Medical Topics ,  

Recent questions on  Prolactin

doctor1 MD

Hello, Dr Shehzad Topiwala! My name is Daniel, and I am seeking your professional advice and expertice. I am 21 years old, male, good health, fit, no smoking or excessive alcohol. I am experiencing low testosterone symptoms such as: no sex drive, ED, depressed mood, etc. My sex life is almost non-existent. I am 21 years old, and should not be dealing with problems like these. The blood work done with my doctor, all came back within the normal range, and my doctor tells me everything is like it should be, yet I don’t feel like it is. I have gotten a copy of my results and did some research online. Aberrantly my T-levels at 14,5 nmol/L (around 350-400 converted to ng/dl), are in the same range as an average 80 year old… My testosterone levels are not god for a guy my age, and far from optimal. So I went back to my doctor, but now she tells me my symptoms are caused by depression. I admit feeling depressed, but that is a result of my problems, depression is not causing them. And then she continued to prescribe me some Viagra… I am confident in saying that the symptoms I am experiencing are hormone/testosterone related, not psychological. My testosterone levels are low, but not low enough to get treatment, and thereby no chance to get sent of to an expert on the subject. So I am glad I found your internet service. What am I supposed to do? I cannot live like this, life feels so empty at the moment, and I don’t feel youthful at all… Some of my friends tells me that they can masturbate/have sex 3-4 times a day. Me, I need a two-day recharge time after just one “session”. Below are my results, please take a look at them, what do you think? Free T4      18.9 pmol/L 11.0 - 22.0 FSH 3.9 IE/L 1.0 – 12.0 Cortisol 577 nmol/L LH      9.7 IE/L      1.0 – 10.0 Prolactin 156 mIE/L      100 – 400 SHBG      18 nmol/L      15 – 85 Testosterone 14.5 nmol/L 9.0 – 35.0 TSH      0.66 mIE/L      0.30 – 4.2 Estradiol 0.09 nmol/L 00 – 0.16 Free Testosterone 7.1      3.0 – 14.7 I was hoping your profession on this subject could cast some light on my situation. Do you see anything out of the ordinary when looking at my blood test results? I am noticing elevated LH levels, along with the low testosterone, does this mean there could be something wrong with my testicles/leydig cells ? One guy told me that my pituary maby needed a kickstart. And that my T-levels would increase with the use of a drug like arimidex or clomid. To my understanding, these drugs work by increasing the LH levels, thus increasing testosterone. If my leydig cells where not responding well, trying this would be pointless? If possible, I would ask for a detailed response. Thank you in advance. Best regards Daniel

doctor1 MD

I had a complete hysterectomy about 3 years ago and have never seemed to recover/feel like my old self ever since. I took whatever hormone that my doctor prescribed (orally) for about 3-6 months. It made me gain about 20lbs. I switched to the Vivelle dot patch .075 and lost the weight, but have battled all the symptoms associated with low estrogen especially depression and cognitive/memory issues. I ve been through the wringer so to speak over the last two years. I had my hormone levels tested. I had high DHEA and prolactin levels. They put me on cabergoline (0.5 mg 2x a week). I am also taking Effexor (150 mg). It s helped a little but I still am not myself. Could this patch just not be strong enough or what? I m so sorry. I did not realize there was a charge for this! Please disregard.

doctor1 MD

I had a baby 7 weeks ago and have had an extremely itchy rash all over my body since week 3. I'm told it's caused by the hormone prolactin. Any diet changes recommended or how can it be treated? I have been using an anti-itch cream to aide w/ the itching, and I've taken Zyrtec for the last week, but it isn't helping. Suggestions?

doctor1 MD

Hi! I just married ( 2months)my penis suddenly lose at the time of sex. after consulting with Dr. he advice ti take 1) Polljuven-1 month 2) Nexital-15days & Lique-1 month. Also before sex teb: Pauactor . My Prolactin result 15.7ng/ml & Tetosterone is 4.0 ng/ml . already 20days gone noo much result. Please advice is the treatment ok? Any advice form u. Appreciate your kind advice

doctor1 MD

I had a zit in my left nipple. I squeezed it and puss came out. I never knew you could get a zit in your nipple?!?! Is that ok?

doctor1 MD

Hi Sir, I hope you remember me ! My father got pituatory macrodenema surgery 3 and half years back. Its because of prolactin production and the surgery went well. he lost vision in one eye before the surgery only due to pressure because of the...

doctor1 MD

Hi,my periods are delayed for 2 months. I took a bhcg on 2nd Nov and 15th Nov, it is negative. TVs shows pcos , I took primolut from 5th till 10th of Nov, twice in a day. No periods. Insulin , tsh normal , no prolactin